MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM DOUBLE VELOUR; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM DOUBLE VELOUR; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175210P0
Medical Device Problem Codes Off-Label Use (1494); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.A review of the complaint device history records indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating and textile records.Moreover, the review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications (< 5 ml/cm²/min).The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Graft was used in the axillary artery as a conduit for the impella device.The graft had an abnormal amount of leakage through the graft when clamped and also when sewed.Hemastatic agents were then used to stop the bleeding and the graft is now working sufficiently with no leakage.
 
Event or Problem Description
See initial mfr report 1640201-2019-00079.Complaint # (b)(4).
 
Additional Manufacturer Narrative
The case has been reviewed by the corporate medical officer , his assessment is below: "the event describes the use of hemashield platinum double velour graft anastomosed to the axillary artery to allow the insertion of an impella device.This use is considered off-label as the device has not been approved for this use.The surgeon observed an unusual bleeding from the graft.It was resolved using topical hemostatic agents.No information was provided regarding the patients coagulation parameters and pre-existing conditions.The axillary artery is a particularly fragile vessel and bleeding is no unusual.The bleeding observed through the graft could have been influenced by the patient's coagulation status.No additional comment can be made due to lack of detailed information regarding this event." (1494) off label use : this code has been added in h6 to codify the off label use.(67) the device problem cannot be confirmed.No conclusion can be drawn since the product is not available for investigation.However, the conducted investigation suggests that the product was not defective at the time of manufacturing.(24) please note that, as per the product instructions for use, the use of hemashield platinum woven double velour vascular graft used as a conduit for the impella device is not an approved indication.Indeed, the hemashield platinum woven double velour vascular grafts are indicated for use in the replacement or repair of arteries affected with aneurysmal or occlusive disease.The graft is also recommended for use in patients requiring systemic heparinization prior to, or during, surgery.(4315) the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event due to lack of detailed information regarding this event.Corrected data : f11 and f13 : in the initial manufacturer report, the blocks have been ticked by error.Section f not applicable to manufacturer.G4 : in the initial manufacturer report there was a mistake in the aware date due to an error in the initial complaint form.The real aware date is 13 sept 2019 and not 18 sept 2019.

Brand Name
HEMASHIELD PLATINUM DOUBLE VELOUR
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat
MDR Report Key9167368
Report Number1640201-2019-00079
Device Sequence Number14363226
Product Code MAL
UDI-Device Identifier00384401018155
UDI-Public00384401018155
Combination Product (Y/N)N
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/31/2024
Device Model NumberM00202175210P0
Device Catalogue NumberM00202175210P0
Device Lot Number19F05
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;